MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair, capsure fixation device failed to fixate.Three fasteners which were released from the device were difficult to insert and did not penetrate the tissue deeply, leaving a gap between the mesh and abdominal wall.It was reported that the three fasteners that did not penetrate completely were left in the patient's body.Another capsure device was then used allowing the procedure to finish without any issues.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, during a laparoscopic inguinal hernia repair using the capsure fixation device, the fasteners did not penetrate deeply.The sample is said to be returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, during a laparoscopic inguinal hernia repair using the capsure fixation device, the fasteners did not penetrate deeply.The sample is said to be returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.The evaluation of the returned sample could not reproduce the reported event.The device functioned as intended during functional and simulated use testing, deploying the last remaining fasteners with no issues.No manufacturing anomalies were found.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23877558
Report Number1213643-2025-01251
Device Sequence Number14645280
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)250303(17)270228(10)HUKP1483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113215
Device Lot NumberHUKP1483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown